MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44153
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the device will be returned.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure involving a chronic total occlusion of the left superficial femoral artery, a flexor ansel guiding sheath separated after insertion of the device over another manufacturer's 0.035-inch wire guide.No difficulties were encountered during advancement of the sheath until it separated.The anatomy was calcified and the bifurcation was reportedly steep.All portions of the sheath were removed via contralateral access and the patient was transferred to a hospital for observation.The procedure was not completed.Additional information has been requested, but is unavailable at this time.
 
Event or Problem Description
Additional information was received (b)(6)2021.Access was obtained in the right common femoral artery.The sheath broke at the connection point of the shaft and hub.The dilator was not present when advancing the sheath.The device was in place for less than five minutes.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Event summary as reported, during a procedure involving a chronic total occlusion of the left superficial femoral artery, a flexor ansel guiding sheath separated after insertion of the device over another manufacturer's 0.035-inch wire guide.No difficulties were encountered during advancement of the sheath until it separated.The anatomy was calcified and the bifurcation was reportedly steep.All portions of the sheath were removed via contralateral access and the patient was transferred to a hospital for observation.The procedure was not completed.Additional information was received (b)(6) 2021.Access was obtained in the right common femoral artery.The sheath broke at the connection point of the shaft and hub.The dilator was not present when advancing the sheath.The device was in place for less than five minutes.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation a document-based investigation was performed including a review of complaint history, device history record (dhr), quality control data, and the instructions for use (ifu).The complainant did not return the complaint device to cook for investigation.However, cook received a photo of the device.The photo shows hub separation and unravelling of the sheath at the hub.A clinical assessment was completed and concluded: with current information, it is possible that the cause of this event may be traced to patient anatomy.The anatomy was reportedly calcified, and the bifurcation was steep.It is possible that if the bifurcation itself was calcified, the device may have sheared/separated as it was advanced across sharp calcification.Other causes for the separation, including user/procedural issues, manufacturing issues, and/or device failure may be considered during the investigation.It is unknown if the dilator was in place when the device was advanced over the wire.In response to this incident, cook reviewed the dhr.The dhr for the reported complaint device lot records no relevant non-conformances.The dhr for the associated subassembly lots records no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook concluded that no nonconforming product from this lot exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: device description: ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ precautions: ¿when inserting, manipulating or withdrawing a device through the sheath, always maintain sheath position.¿ cook has concluded that patient anatomy contributed to this incident due to the noted steep bifurcation and calcified anatomy.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key12240099
Report Number1820334-2021-01877
Device Sequence Number3963048
Product Code DYB
UDI-Device Identifier00827002441538
UDI-Public(01)00827002441538(17)240427(10)13920941
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2024
Device Model NumberG44153
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL0-HC
Device Lot Number13920941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer08/16/2021
11/04/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date09/09/2021
11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 0.035 GLIDEWIRE ADVANTAGE; TERUMO 0.035 GLIDEWIRE ADVANTAGE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale